Featured Research – J. Livezey et al, Prolonged Neuropsychiatric Symptoms in a Military Service Member Exposed to Mefloquine

“A 32-year-old male developed neuropsychiatric symptoms 2 weeks after starting mefloquine 250 mg/week for malaria prophylaxis. He continued to take the medication for the next 4 months. Initial symptoms included vivid dreams and anxiety, as well as balance problems. These symptoms persisted and progressed over the next 4 years to include vertigo, emotional lability, and poor short-term memory, which have greatly affected his personal and professional life. An extensive evaluation revealed objective evidence supporting a central vestibulopathy. These symptoms have been unresponsive to pharmacologic therapy and psychotherapy. A Naranjo assessment score of 6 was obtained for his initial symptoms, indicating a probable adverse drug reaction to mefloquine given the relationship between the clinical picture and drug exposure.”

_20160618_161407

J Livezey, T. Oliver and L. cantilever, Prolonged neuropsychiatric symptoms in a military service member exposed to mefloquine, Drug Safety: Case Reports, vol. 3, no. 7., 2016.

Advertisements

About IMVAlliance.org

An international network of military veterans, families and friends affected by the health impacts of the neurotoxic antimalarial drug, mefloquine.
This entry was posted in Research and tagged , , , , , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s